Alert archive / Kentucky / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 49, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 27, 2024, 2:43 AM EDT for 9 counties in Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2024, 2:43 AM EDT (06:43 UTC)
- Expired
- May 27, 2024, 3:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knott County, KY, Knox County, KY, Leslie County, KY, Letcher County, KY, Owsley County, KY, Perry County, KY
The radar
The Knoxville radar (KMRX), 79 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:12 AM EDT | TSTM WND DMG | Harlan, KY | Trees were reported to have been blown down on Olive Street via Social Media. The event time is radar estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 11:06 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.7 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
988
WUUS53 KJKL 270643
SVRJKL
KYC013-051-095-119-121-131-133-189-193-270730-
/O.NEW.KJKL.SV.W.0049.240527T0643Z-240527T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
243 AM EDT Mon May 27 2024
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Harlan County in southeastern Kentucky...
Bell County in southeastern Kentucky...
Eastern Knox County in southeastern Kentucky...
Southeastern Owsley County in southeastern Kentucky...
Leslie County in southeastern Kentucky...
Letcher County in southeastern Kentucky...
Perry County in southeastern Kentucky...
Southern Knott County in southeastern Kentucky...
Southeastern Clay County in southeastern Kentucky...
* Until 330 AM EDT.
* At 242 AM EDT, severe thunderstorms were located along a line
extending from Mosley Bend to Asher to Stony Fork Junction to near
Fonde, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Hazard around 250 AM EDT.
Vicco around 255 AM EDT.
Evarts around 300 AM EDT.
Other locations in the path of these severe thunderstorms include
Letcher, Bath and Whitesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM EDT for south central
and southeastern Kentucky.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 600 AM EDT for south central
and southeastern Kentucky.
&&
LAT...LON 3659 8393 3665 8395 3669 8388 3671 8393
3729 8355 3731 8273 3727 8273 3723 8269
3705 8272 3698 8287 3693 8286 3688 8289
3685 8307 3674 8314 3667 8343 3667 8353
3658 8369
TIME...MOT...LOC 0642Z 268DEG 39KT 3727 8334 3704 8342 3686 8353 3656
8384
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JP3 follow-up statements
559
WWUS53 KJKL 270704
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
304 AM EDT Mon May 27 2024
KYC051-121-189-270713-
/O.CAN.KJKL.SV.W.0049.000000T0000Z-240527T0730Z/
Knox KY-Owsley KY-Clay KY-
304 AM EDT Mon May 27 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KNOX...SOUTHEASTERN
OWSLEY AND SOUTHEASTERN CLAY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM EDT for southeastern
Kentucky.
&&
LAT...LON 3694 8353 3694 8351 3697 8352 3730 8330
3731 8273 3727 8273 3723 8269 3705 8272
3698 8287 3693 8286 3688 8289 3685 8307
3674 8314 3667 8343 3667 8353 3658 8369
3659 8377
TIME...MOT...LOC 0703Z 267DEG 38KT 3728 8307 3705 8315 3690 8333 3657
8354
$$
KYC013-095-119-131-133-193-270730-
/O.CON.KJKL.SV.W.0049.000000T0000Z-240527T0730Z/
Harlan KY-Bell KY-Leslie KY-Letcher KY-Perry KY-Knott KY-
304 AM EDT Mon May 27 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR HARLAN...EASTERN BELL...LESLIE...LETCHER...SOUTHEASTERN PERRY AND
SOUTHERN KNOTT COUNTIES...
At 303 AM EDT, severe thunderstorms were located along a line
extending from Elic to Leatherwood to near Rosspoint to near
Harrogate, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Harlan, Whitesburg, Lynch and Fleming-Neon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM EDT for southeastern
Kentucky.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3694 8353 3694 8351 3697 8352 3730 8330
3731 8273 3727 8273 3723 8269 3705 8272
3698 8287 3693 8286 3688 8289 3685 8307
3674 8314 3667 8343 3667 8353 3658 8369
3659 8377
TIME...MOT...LOC 0703Z 267DEG 38KT 3728 8307 3705 8315 3690 8333 3657
8354
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JP343
WWUS53 KJKL 270720
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
320 AM EDT Mon May 27 2024
KYC013-270730-
/O.CAN.KJKL.SV.W.0049.000000T0000Z-240527T0730Z/
Bell KY-
320 AM EDT Mon May 27 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BELL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM EDT for southeastern
Kentucky.
&&
LAT...LON 3670 8346 3672 8349 3688 8339 3701 8326
3731 8303 3731 8273 3727 8273 3723 8269
3712 8271 3712 8272 3705 8272 3698 8287
3693 8286 3688 8289 3685 8307 3678 8313
3674 8314 3674 8320 3667 8346
TIME...MOT...LOC 0720Z 268DEG 39KT 3729 8286 3706 8294 3691 8312 3658
8333
$$
KYC095-119-131-133-193-270730-
/O.CON.KJKL.SV.W.0049.000000T0000Z-240527T0730Z/
Harlan KY-Leslie KY-Letcher KY-Perry KY-Knott KY-
320 AM EDT Mon May 27 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR HARLAN...SOUTHEASTERN LESLIE...LETCHER...SOUTHEASTERN PERRY AND
SOUTHERN KNOTT COUNTIES...
At 320 AM EDT, severe thunderstorms were located along a line
extending from Drew to Flint to Highsplint to 7 miles west of
Sneedville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Whitesburg, Harlan, Letcher, Bath, Cumberland, Loyall, Evarts,
Fleming-Neon, Lynch, Benham, Vicco, and Wallins Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM EDT for southeastern
Kentucky.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3670 8346 3672 8349 3688 8339 3701 8326
3731 8303 3731 8273 3727 8273 3723 8269
3712 8271 3712 8272 3705 8272 3698 8287
3693 8286 3688 8289 3685 8307 3678 8313
3674 8314 3674 8320 3667 8346
TIME...MOT...LOC 0720Z 268DEG 39KT 3729 8286 3706 8294 3691 8312 3658
8333
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JP515
WWUS53 KJKL 270730
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
330 AM EDT Mon May 27 2024
KYC095-119-131-133-193-270740-
/O.EXP.KJKL.SV.W.0049.000000T0000Z-240527T0730Z/
Harlan KY-Leslie KY-Letcher KY-Perry KY-Knott KY-
330 AM EDT Mon May 27 2024
...THE SEVERE THUNDERSTORM WARNING FOR HARLAN...SOUTHEASTERN
LESLIE...LETCHER...SOUTHEASTERN PERRY AND SOUTHERN KNOTT COUNTIES HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 600 AM EDT for southeastern
Kentucky.
&&
LAT...LON 3670 8346 3672 8349 3688 8339 3701 8326
3731 8303 3731 8273 3727 8273 3723 8269
3712 8271 3712 8272 3705 8272 3698 8287
3693 8286 3688 8289 3685 8307 3678 8313
3674 8314 3674 8320 3667 8346
TIME...MOT...LOC 0730Z 268DEG 39KT 3729 8275 3706 8283 3691 8301 3658
8322
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:50 AM EDT, 53 minutes earlier. Its key messages:
- One last round of severe thunderstorms are moving through overnight, with damaging winds isolated tornadoes being the main threats.
- Locally heavy rainfall could lead to isolated flash flooding tonight, particularly in the Lake Cumberland region.
- Generally cooler and less humid weather will arrive over the next several days. Warmer and somewhat more humid weather is forecast to make a comeback next weekend, with our next area wide chance of showers and thunderstorms.
Area forecast discussion, May 27, 1:50 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 150 AM EDT Mon May 27 2024 .KEY MESSAGES... - One last round of severe thunderstorms are moving through overnight, with damaging winds isolated tornadoes being the main threats. - Locally heavy rainfall could lead to isolated flash flooding tonight, particularly in the Lake Cumberland region. - Generally cooler and less humid weather will arrive over the next several days. Warmer and somewhat more humid weather is forecast to make a comeback next weekend, with our next area wide chance of showers and thunderstorms. && .UPDATE... Issued at 130 AM EDT MON MAY 27 2024 The expected thunderstorm line is quickly moving into eastern Kentucky with the strongest storms in the southern parts of the line. Other locations will need to be watched closely for severe or tor potential at the storm scale. With this very minor update just tweaked the leading edge of the squall line in the forecast PoP grids along with adding in the current obs and trends for the T/Td/Sky ones. These tiny adjustments have been sent to the NDFD and web servers. UPDATE Issued at 1155 PM EDT SUN MAY 26 2024 Looks like the last round of severe weather is on the way as a large MCS continues to grow to the west with its leading edge accelerating toward eastern Kentucky. The kinematics and fuel will be in place to sustain the severe threat well into the night with expectations for a QLCS squall line to blow through between 1 and 5 AM. There will continue to be a threat for tornadoes from any discrete cells ahead of the main line while quick hitting spin-up tornadoes will be possible along the line while damaging wind gust spread through the CWA - perhaps weakening as they approach the easternmost parts. For this reason, in conjunction with SPC, a tornado watch is in effect for the entire area through 6 am. The flood threat remains heightened for the Lake Cumberland area of eastern Kentucky thanks also to earlier rains. A flood watch continues there while more localized flooding remains a concern elsewhere depending on training and cell mergers during the overnight event. The forecast has been updated for these threats with the PoPs, QPF, and thunder adjusted per the latest radar and CAMs trends. Did also add in the current obs and tendencies for the T/Td/Sky grids. These adjustments have been sent to the NDFD and web servers along with a freshening of the zones, HWO, SAFs, and Flood Watch. UPDATE Issued at 745 PM EDT SUN MAY 26 2024 23Z sfc analysis shows a meso high associated with the earlier storms and their cold pool just east of Kentucky now and this is creating a fairly tight pressure gradient through the area as low pressure is approaching from the west. This gradient is also allowing a steady flow of charged air to move back into eastern Kentucky from the southwest. This is expected to help sustain and fuel the next round of severe weather around or just after midnight moving in from west to east. Currently, temperatures are running in the mid to upper 60s most places with low 70s noted north and still rain cooled low 60s in the far east. Meanwhile, amid those southerly winds of 10 mph - with higher gusts, dewpoints are rebounding and climbing back into the mid and upper 60s in the southwest parts of the JKL CWA - and still coming up from the low 60s in the northeast. Have updated the forecast to cover the pcpn lull this evening and its resurgence leading into the ramp up after midnight from the next round of storms per the latest CAMs trends. Did also include the current obs and tendencies for the T/Td/Sky grids with this update. These adjustments have been sent to the NDFD and web servers. && .SHORT TERM...(This evening through Monday night) Issued at 629 PM EDT SUN MAY 26 2024 Our daytime round of convection is departing to the southeast, with mainly stratiform rain and a bit of rumbling remaining in southeast KY. However, more active wx is on the way. A strong surface low is passing northeast over the upper Midwest, with a cold front stretching south southwestward. Aloft, flow is brisk with a shortwave trough approaching from the west. Although substantive heating is finished for the day, advection of mild, moist air northward ahead of the front will provide instability. ML CAPE is expected to be in the 1500-2000 J/KG range late tonight. Another MCS is expected to travel southeast through the region late tonight and tap into the instability. The system will emanate from the storms currently underway over MO. A linear system is expected by the time the storms get here, which will present wind as a primary threat. However, very favorable shear (directional and speed) is shown in forecast soundings, and this would also present an increased risk of embedded QLCS tornadoes. With a Flood Watch already in place until Monday morning, wet ground from today's rain, and more thunderstorms on the way, will leave it in place. However, if tonight's storms are progressive (as it looks like they may be) the threat will be somewhat lessened. The system will be exiting southeast early Monday morning, taking our severe wx threat with it. A meaningful change in surface air mass will be gradual, and a few more showers or thunderstorms can't be ruled out during the day. However, instability will be weaker and air aloft will be extremely dry. Significant convection is not expected to regenerate. Any precip should be gone by late Monday evening, with fair wx overnight as drier low level air continues to make its way in. .LONG TERM...(Tuesday through Sunday) Issued at 657 PM EDT SUN MAY 26 2024 Upper level longwave troughing will dominate the eastern CONUS through most of the upcoming week, providing cooler and less humid weather. Multiple shortwave troughs will rotate through the larger trough during this time. As one of these passes by, there is a potential for a few showers/thunderstorms to POP up as far southwest as the JKL forecast area on Wednesday afternoon, but the POP remains low. The main upper level trough is expected to shift eastward during the weekend, and transient ridging should pass over us from west to east while surface high pressure also departs to the east. A return of southerly winds, warming temperatures aloft, and at least partial sun on Saturday will bring a warm-up. By Sunday a shortwave trough impinges on the departing ridge and could find enough moisture returned to the area to bring showers and thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) ISSUED AT 150 AM EDT MON MAY 27 2024 The main aviation concern during the TAF window is upon us as another period of thunderstorms with strong gusty winds are now moving into the area. Still see a two to three hour window for the line of storms to move in from the west through 09Z for most places. Went with a tempo to IFR or lower and gusts to 40 kts to cover this threat. Some storms may linger in the area through the day on Monday, but much more widely scattered, so did keep some VCTS around into Monday afternoon. Most places will see clearing late in the day. Winds will be southerly at 10 kts or less until the storms move through with significantly high gusts possible. Then look for winds to become more southwesterly to west at 10 to 15 knots along with higher gusts later Monday morning and into the afternoon. Currently some LLWS has developed from the southwest at near 40 kts - clearing out by dawn. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch until 8 AM EDT this morning for KYZ079-083-084. && UPDATE...GREIF SHORT TERM...HAL LONG TERM...HAL AVIATION...GREIF
Hazardous weather outlook, May 26, 11:15 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 1115 PM EDT Sun May 26 2024 KYZ044-050>052-058>060-068-069-080-085>088-104-106>120-280315- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Laurel-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe- Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher- Martin-Pike- 1115 PM EDT Sun May 26 2024 ...TORNADO WATCH 327 IN EFFECT UNTIL 6 AM EDT MONDAY... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected at times through tonight. Some of the thunderstorms could become strong to severe, with damaging wind gusts and a few tornadoes as the main threats. There will also be a risk of localized flash flooding in locations where thunderstorms tend to redevelop and persist over the same place. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday into Monday evening, Wednesday afternoon over extreme eastern and northeastern Kentucky, and area wide again on Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are asked to send in any reports of severe weather or flooding through tonight. KYZ079-083-084-280315- Pulaski-Wayne-McCreary- 1115 PM EDT Sun May 26 2024 ...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY... ...TORNADO WATCH 327 IN EFFECT UNTIL 6 AM EDT MONDAY... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected at times through tonight. Some of the thunderstorms could become strong to severe, with damaging wind gusts and a few tornadoes as the main threats. There will also be a risk of flash flooding in locations where thunderstorms tend to redevelop and persist over the same place. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday into Monday evening, and again on Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are asked to send in any reports of severe weather or flooding through tonight. HAL/GREIF
In the hours before
Local storm report, May 27, 12:31 AM EDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
1231 AM EDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Tstm Wnd Dmg Ashcamp 37.27N 82.43W
05/26/2024 Pike KY 911 Call Center
Corrects previous tstm wnd dmg report from
Ashcamp. Trees were reported to have been
blown down. The event time is radar
estimated.
&&
JPSpecial weather statement, May 27, 1:13 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service JACKSON KY
113 AM EDT Mon May 27 2024
KYZ050-058>060-068-069-079-080-108-111-114-116-270600-
Jackson KY-Montgomery KY-Menifee KY-Lee KY-Clay KY-Estill KY-
Owsley KY-Rockcastle KY-Powell KY-Wolfe KY-Laurel KY-Pulaski KY-
113 AM EDT Mon May 27 2024
...STRONG THUNDERSTORMS WILL IMPACT POWELL...NORTHERN LAUREL...
SOUTHEASTERN MONTGOMERY...NORTHWESTERN OWSLEY...ESTILL...NORTHERN
PULASKI...JACKSON...ROCKCASTLE...SOUTHERN MENIFEE...LEE...
NORTHWESTERN WOLFE AND NORTHWESTERN CLAY COUNTIES THROUGH 200 AM
EDT...
At 113 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Richmond to 7 miles northwest
of Conway to 6 miles northwest of Gum Sulphur to near Science Hill.
Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stanton, Irvine, Mount Vernon, Beattyville, McKee, Frenchburg, Boone,
Clay City, Fincastle, Science Hill, Ravenna, Wellington, Campsites in
the Indian Creek area of the Daniel Boone National Forrest, Pilot,
Donaro, Travellers Rest, Bummer, Bowen, Kimbrell, and Shop Branch.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Bert T. Combs Mountain Parkway between mile markers 13 and 41.
Interstate 75 in east central Kentucky between mile markers 42 and
72.
Kentucky Highway 80 in Laurel County near mile marker 4.
Kentucky Highway 80 in Pulaski County between mile markers 34 and
37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM EDT for south central,
southeastern and east central Kentucky.
&&
LAT...LON 3736 8456 3733 8451 3748 8445 3747 8438
3754 8435 3751 8426 3757 8409 3764 8413
3767 8409 3781 8410 3781 8412 3782 8409
3783 8400 3787 8403 3791 8399 3795 8347
3763 8365 3753 8376 3716 8388 3716 8483
TIME...MOT...LOC 0513Z 259DEG 53KT 3784 8427 3752 8446 3749 8453 3720
8461
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JPSpecial weather statement, May 27, 1:24 AM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service JACKSON KY
124 AM EDT Mon May 27 2024
KYZ044-050>052-059-060-104-106-270600-
Rowan KY-Montgomery KY-Elliott KY-Menifee KY-Morgan KY-Bath KY-
Fleming KY-Powell KY-
124 AM EDT Mon May 27 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN POWELL...MONTGOMERY...
NORTHWESTERN MORGAN...BATH...MENIFEE...FLEMING...ROWAN AND WESTERN
ELLIOTT COUNTIES THROUGH 200 AM EDT...
At 123 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairview to near Carlisle to near Sideview
to 6 miles northwest of Cressy. Movement was northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Sterling, Morehead, West Liberty, Flemingsburg, Owingsville,
Frenchburg, Marshall, Henry, Jeffersonville, Camargo, Clay City,
Wellington, Sharpsburg, Salt Lick, Fairview, Zag, Pecks Ridge, Levee,
Cornwell, and Elliottville.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Bert T. Combs Mountain Parkway between mile markers 13 and 17.
Interstate 64 in eastern Kentucky between mile markers 105 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM EDT for southeastern
and east central Kentucky.
&&
LAT...LON 3849 8359 3843 8358 3838 8345 3839 8340
3819 8327 3819 8324 3827 8317 3823 8312
3791 8323 3785 8401 3787 8403 3787 8402
3793 8397 3812 8408 3832 8384 3836 8392
3845 8398 3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 0523Z 243DEG 56KT 3843 8399 3826 8398 3809 8407 3790
8410
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JPLocal storm report, May 27, 1:41 AM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
141 AM EDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM Tstm Wnd Dmg 3 WNW Mill Springs 36.95N 84.83W
05/27/2024 Wayne KY Law Enforcement
Numerous 911 calls reporting roof collapse
at Conley Bottom Resort main pier on Lake
Cumberland with people trapped on the boats.
&&
CCSpecial weather statement, May 27, 2:09 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
209 AM EDT Mon May 27 2024
KYZ069-112>117-270645-
Jackson KY-Clay KY-Breathitt KY-Perry KY-Knott KY-Owsley KY-
Leslie KY-
209 AM EDT Mon May 27 2024
...A STRONG THUNDERSTORM WILL IMPACT OWSLEY...NORTH CENTRAL LESLIE...
NORTHERN PERRY...SOUTHEASTERN JACKSON...NORTHWESTERN KNOTT...SOUTHERN
BREATHITT AND NORTHERN CLAY COUNTIES THROUGH 245 AM EDT...
At 208 AM EDT, Doppler radar was tracking a strong thunderstorm over
Sebastian, or 8 miles southeast of Booneville, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hazard, Hindman, Buckhorn, Elic, Buck, Blake, Vail, Southfork,
Emmalena, Cowcreek, Tyner, Bearville, Privett, Shepherdtown, Valjean,
Taff, Haddix, Herd, Arnett, and Tina.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 57 and 59.
Kentucky Highway 80 in Knott County between mile markers 1 and 8.
Kentucky Highway 80 in Perry County between mile markers 9 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM EDT for southeastern
Kentucky.
&&
LAT...LON 3728 8405 3742 8393 3753 8300 3751 8295
3726 8300
TIME...MOT...LOC 0608Z 265DEG 39KT 3736 8361
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JPSpecial weather statement, May 27, 2:30 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service JACKSON KY
230 AM EDT Mon May 27 2024
KYZ104-106>110-112>120-270715-
Clay KY-Floyd KY-Johnson KY-Morgan KY-Wolfe KY-Elliott KY-
Breathitt KY-Perry KY-Martin KY-Pike KY-Knott KY-Owsley KY-
Magoffin KY-Letcher KY-Leslie KY-
230 AM EDT Mon May 27 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OWSLEY...KNOTT...
FLOYD...EAST CENTRAL WOLFE...MARTIN...CENTRAL MORGAN...JOHNSON...
NORTHERN LESLIE...NORTH CENTRAL LETCHER...PERRY...BREATHITT...
NORTHWESTERN PIKE...MAGOFFIN...NORTHEASTERN CLAY AND ELLIOTT COUNTIES
THROUGH 315 AM EDT...
At 229 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grayson Lake State Park to near Bays to
Sizerock. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pikeville, Hazard, Paintsville, West Liberty, Prestonsburg, Jackson,
Salyersville, Hindman, Inez, Sandy Hook, Mason, Simpson, Estill,
Lewis, Bath, Coal Run Village, Wheelwright, Martin, Pippa Passes, and
Wayland.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Bert T. Combs Mountain Parkway between mile markers 59 and 76.
Hal Rogers Parkway between mile markers 44 and 59.
Kentucky Highway 3 in Floyd County between mile markers 1 and 4.
Kentucky Highway 3 in Johnson County Kentucky Highway 3 in Martin
County between mile markers 1 and 9.
Kentucky Highway 80 in Floyd County between mile markers 1 and 14.
Kentucky Highway 80 in Knott County between mile markers 1 and 20.
Kentucky Highway 80 in Perry County between mile markers 9 and 15.
U.S. Highway 119 in Pike County between mile markers 1 and 10.
U.S. Highway 23 in Floyd County between mile markers 1 and 21.
U.S. Highway 23 in Johnson County between mile markers 0 and 16.
U.S. Highway 23 in Pike County between mile markers 21 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM EDT for southeastern,
northeastern and east central Kentucky.
&&
LAT...LON 3717 8277 3719 8365 3761 8341 3824 8313
3818 8305 3821 8301 3816 8291 3811 8289
3800 8302 3796 8300 3800 8293 3788 8261
3795 8258 3796 8253 3790 8247 3788 8242
3781 8240 3776 8231 3774 8233 3770 8229
TIME...MOT...LOC 0629Z 260DEG 45KT 3825 8306 3763 8321 3723 8351
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:50 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 55 min |
| May 27, 1:13 AM EDT | Special Weather Statement | JKL | Estill, Jackson, Lee, Menifee, Powell, Rockcastle | 47 min |
| May 27, 1:24 AM EDT | Special Weather Statement | JKL | Bath, Fleming, Menifee, Montgomery, Morgan, Rowan | 36 min |
| May 27, 1:41 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, McCreary and 5 more | 64 min |
| May 27, 1:42 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 33 min |
| May 27, 1:55 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Elliott, Estill, Jackson, Lee and 7 more | 35 min |
| May 27, 2:09 AM EDT | Special Weather Statement | JKL | Owsley | 36 min |
| May 27, 2:25 AM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 20 min |
| May 27, 2:30 AM EDT | Special Weather Statement | JKL | Breathitt, Elliott, Floyd, Johnson, Knott, Magoffin and 3 more | 45 min |
| May 27, 2:40 AM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 20 min |
| May 27, 3:24 AM EDT | Special Weather Statement | JKL | Floyd, Harlan, Letcher, Martin, Pike | 51 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.